Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Child is having cough, stuffy and runny nose. How to treat this?

User rating for this question
Very Good
Answered by

Pediatrician, Neonatology
Practicing since : 1970
Answered : 891 Questions
my 4.5 years old boy has a
a sporadic cough and stuffy nose. The doctor checked his chest and back and he said nothing in the lungs. He still has this cough with mucus that he cannot spit out. He has a runny nose. It has been going on for 5 or 6 month now.
Posted Tue, 28 May 2013 in Child Health
Answered by Dr. Uma Rajah Ananth 25 minutes later
Welcome to HCM!

From what you describe, your son has allergic rhinitis( nasal block/congestion. What he coughs with mucus is from the post nasal drip.( due to blocked nose,secretions run into oesophagus and stomach behind the throat).
That is why his lungs are apparently clear.
Also a small kid does not know how to spit out phlegm and instead swallows it!

The treatment is
1 to check him for allergy.
2 look for house dust,mite ,food allergies-so that one can avoid allergy
3 use pediatric nasal drops to keep nose patent.
4 get the consultation with pediatric allergist.

Good luck
God bless
Dr Um
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor